Is this mistake going to be permanent?

I just had botox two weeks ago and not only do I feel my eyebrows lowered a bit but my mom also says my eyes will go cross eyed at times. I'm scared. I didn't have this prior to botox

Doctor Answers 9

Botox side effects

Thank you for your question greenstudent. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. If Botox is placed too low on the forehead a heavy or droopy brow may appear. Side effects can occur if Botox spreads to muscles around the eye. These can include droopy eyelids and blurred vision. These effects usually resolve in 1-2 weeks but could take up to 3-4 months for full resolution. Please consult with a doctor for specific recommendations. Good luck!

Encino Physician
5.0 out of 5 stars 1 review


Thank you for your question in regards to Botox.
It is best to follow up with the provider who performed your injections to discuss your concerns. Additional units may need to me added if your brow has dropped. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.
I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 142 reviews

Is this mistake going to be permanent?

Hi, I have used Botox or one of the other neurotoxins for reducing unwanted lines and wrinkles for over 30 years.  The effects of any neurotoxin lasts about 3 months.  If the Botox was injected into one of the valve-less veins around the eye/upper forehead this could possibly weaken the intra-ocular muscles temporally.  The heaviness and any eye-muscle effect will go away.  You should notify the Botox injector and see an Opthalmologist for a full eye examination.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Brow lowered following Botox

Botox used for horizontal brow lines works by paralyzing the frontalis muscle. This in return results in lowering of the brows especially if your injection is performed close to the eyebrows. Eyes crossing not a complication of Botox.

Arian Mowlavi, MD
Orange County Plastic Surgeon
4.9 out of 5 stars 41 reviews

Lowered Brows After Botox

If you had too much Botox given to your forehead then it can cause your brows to droop and give you a heavy feeling. I'm not sure what the eye crossing is about as that is an unusual occurrence after Botox, unless the Botox was given around the actual eye. The best thing to do is to wait it out until the Botox wears off. It may take 3-4 months, but things will eventually go back to normal. You should make your injector aware of what happened and go in for a follow up. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Brows down and eyes crossed after Botox

Thank you for asking about your Botox.

  • The Botox effects you describe can occur by over-injection of the frontalis muscle and injecting Botox under the orbicularis oculi muscle - so that it reaches the muscles that move the eyes.
  • These effects will last on average 3 months.
  • You should notify the person who treated you.
  • And if you are scared, see a Board Certified Ophthalmologist for a full eye examination.
Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

Side effects of Botox

Drooping of eyelids can occur with injection of Botox and is easily treated with eyedrops.  I am not aware of cross eyed problems associated with Botox but rest assured that all side effects of Botox are temporary and do go away

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Is this mistake going to be permanent?

I'm sorry to hear you are having problems following your Botox injections.  You should address your concerns to your plastic surgeon, as they will want you to be happy and will most likely be able to correct any droopiness in your brow. I have never seen or heard of anyone having crossed eyes following Botox. This result, regardless of whether or not you return to your provider will not be permanent. Botox only lasts for about 3-4 months.  Best of luck to you.  

Steven L. Ringler, MD, FACS
Grand Rapids Plastic Surgeon
5.0 out of 5 stars 57 reviews

Is this mistake going to be permanent?

Hello Greenstudent,

Without any photos it is difficult to make specific comments.  If you had Botox to your forehead and you were using that muscle to raise your eyebrows out of your eyes all of the time, then it can cause your eyebrows to drop a little.  This is especially true the lower down on your forehead the injection was done.  As far as cross eyed that is an extremely rare side effect of Botox if it is in fact happening.  The good news is, all of the side effects are temporary, lasting only as long as the Botox is lasting.  For most people this is around 3 months. 

I would recommend you follow up with your injector for an in person evaluation so more specific comments can be made.

I hope this helps and good luck.

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.